MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number A2015-120
Medical Device Problem Codes Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported the procedure was to treat a heavily calcified left anterior tibial artery.During pre-dilatation, the 1.5x20x150cm armada 14 balloon was advanced but there was noted resistance during advancement due to calcium, however it reached the lesion.During the first inflation, the balloon ruptured at 6 atmospheres (atm).A 1.5x120x150cm armada 14 balloon was then used but there was noted resistance during advancement due to calcium, however it reached the lesion.During the first inflation, the balloon ruptured at 5atm.A non-abbott device was used to successfully complete the procedure.There were no adverse patient effects and no reported clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
Visual, functional, and scanning electron microscopy analysis were performed on the returned device.The reported balloon rupture was not confirmed; however, a leak was noted at the strain relief tubing.In this case, it is likely that the account perceived the noted leak as a possible balloon rupture since the balloon would not hold pressure.The reported difficulty advancing the device could not be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.The balloon was ultimately sent to the scanning electron microscopy (sem) lab for further analysis.The sem report determined the device leakage from the distal end of the luer may possibly be attributed to a channel in the distal bonding area.Radial cross sectioning through the distal bonding area revealed the outer member was positioned on one side of the lumen.Possible leak areas between the outer member/adhesive/luer lumen were documented on the radial cross sections.The investigation determined that the reported difficulty advancing the device appear to be related to operational context; however, a conclusive cause for the reported balloon rupture or noted leak could not be determined.There was no leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.It was reported by the account that the bdc interacted with the heavily calcified anatomy resulting in the reported difficulty advancing the device.A balloon rupture was not confirmed during return analysis; however, a leak was noted at the strain relief tubing.Sem analysis noted that the possible leak area was between the outer member/adhesive/luer lumen.In this case, it may be possible that the shaft of the armada 14 was inadvertently pulled during removal of the unit from the dispenser coil or other mishandling during preparation causing the outer member to become displaced within the sidearm resulting in a leak.However, this could not be confirmed.Based on the reported information, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Additional information: d4 - model # added.Corrections: d1 - brand name updated.D2a - common device name updated.D3 - name updated.D3 - address, city, postal code updated.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19353762
Report Number2024168-2024-06102
Device Sequence Number7618458
Product Code DQY
UDI-Device Identifier08717648155932
UDI-Public(01)08717648155932(17)250930(10)2040741
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberA2015-120
Device Catalogue NumberA2015-120
Device Lot Number2040741
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale
Patient Weight100 KG
Patient RaceWhite